Alert archive / Alabama / Freeze Warnings in 2006
Freeze Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Dec 4, 2006, 4:15 AM CST for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Dec 4, 2006, 11:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2006, 4:15 AM CST (10:15 UTC)
- In effect from
- Dec 4, 2006, 11:00 PM CST
- Expired
- Dec 5, 2006, 7:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 041019 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 415 AM CST MON DEC 4 2006 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY... .A HARD FREEZE TONIGHT INTO EARLY TUESDAY FOR INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. ARCTIC AIR ALREADY IN PLACE ACROSS THE CENTRAL GULF COAST REGION WILL ALLOW OVERNIGHT LOW TEMPERATURES TO REACH READINGS NOT SEEN HERE FOR NEARLY 2 YEARS. EXPECT LOWS TO REACH NEAR 20 NORTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO EVERGREEN AND CAMDEN ALABAMA. LOWER 20S NORTH OF A LINE FROM WIGGINS MISSISSIPPI...TO MOBILE...TO CRESTVIEW FLORIDA. ELSEWHERE...LOWS IN THE MID TO UPPER 20S FROM THERE TO THE LOWER 30S ALONG THE COAST. THE COLD TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING WITH OVERNIGHT LOWS REBOUNDING ONLY 2 TO 5 DEGREES WARMER COMPARED TO TONIGHTS LOWS. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041800- /O.UPG.KMOB.FZ.A.0004.061205T0500Z-061205T1300Z/ /O.NEW.KMOB.FZ.W.0007.061205T0500Z-061205T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 415 AM CST MON DEC 4 2006 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY... THE COLDEST TEMPERATURES SEEN IN NEARLY 2 YEARS ARE EXPECTED BY EARLY TUESDAY...WITH RECORD BREAKING LOWS OCCURRING ALL THE WAY TO THE COAST. HARD FREEZE...DEFINED AS TEMPERATURES REMAINING IN OR NEAR THE MIDDLE 20S FOR SEVERAL HOURS...EXPECTED MONDAY NIGHT AND EARLY TUESDAY ACROSS THE INLAND AREAS NORTH OF A LINE FROM WIGGINS MISSISSIPPI... TO MOBILE...TO CRESTVIEW FLORIDA. SUB-FREEZING TEMPERATURES ARE EXPECTED TO EXTEND ALL THE WAY TO THE COAST EARLY TUESDAY MORNING. ALL RESIDENTS SHOULD TAKE TIME TO CHECK ON EXPOSED WATER PIPES TO ENSURE ADEQUATE INSULATION IS IN PLACE...AS WELL AS MAKING PLANS FOR PETS AND PLANTS INDOORS. CLOSE AUTOMATIC IRRIGATION SYSTEMS... AT THE METER IF POSSIBLE...AND CYCLE THROUGH EVERY CIRCUIT TO ENSURE THE WATER IN THE LINES AND RISERS IS AT LEAST PARTIALLY CLEARED. BRING IN GARDEN HOSES FROM THE OUTSIDE AS ANY REMAINING WATER IN THE HOSES MAY CAUSE THEM TO RUPTURE. ENSURE VEHICLES AND STATIONARY ENGINES SUCH AS AUTOMATIC GENERATORS HAVE ADEQUATE ANTIFREEZE. CHECK YOUR HOME HEATING SYSTEM AS WELL AS CARBON MONOXIDE AND SMOKE DETECTORS. ALSO CHECK ON ELDERLY NEIGHBORS AND RELATIVES ENSURING THEY HAVE ADEQUATE HEAT. ENSURE SPACE HEATERS ARE SAFE AND IN WORKING ORDER. AREA RELIEF AGENCIES AND SHELTERS SHOULD PREPARE FOR HIGH DEMAND DUE TO COLD OVERNIGHT TEMPERATURES MONDAY AND TUESDAY NIGHT. AGRICULTURAL INTERESTS SHOULD CONSIDER ANY PROTECTIVE MEASURES TO TAKE FOR LIVESTOCK...GREENHOUSES...ORCHARDS...AND MACHINERY FOR THESE UNUSUALLY COLD TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. AGAIN...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS74 KMOB 041815 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1215 PM CST MON DEC 4 2006 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY... .A HARD FREEZE IS FORECAST OVERNIGHT OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. ARCTIC AIR ALREADY IN PLACE ACROSS THE CENTRAL GULF COAST REGION WILL ALLOW OVERNIGHT LOW TEMPERATURES TO REACH READINGS NOT SEEN HERE FOR NEARLY 2 YEARS. EXPECT LOWS TO REACH NEAR 20 NORTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO EVERGREEN AND CAMDEN ALABAMA. SOME OF THE USUALLY COLDER SPOTS COULD DIP DOWN INTO THE UPPER TEENS. LOWER 20S NORTH OF A LINE FROM WIGGINS MISSISSIPPI...TO MOBILE...TO CRESTVIEW FLORIDA. ELSEWHERE...LOWS IN THE MID TO UPPER 20S FROM THERE TO THE LOWER 30S ALONG THE COAST. THE COLD TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING WITH OVERNIGHT LOWS REBOUNDING ONLY 2 TO 5 DEGREES WARMER COMPARED TO TONIGHTS LOWS. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-050215- /O.CON.KMOB.FZ.W.0007.061205T0500Z-061205T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1215 PM CST MON DEC 4 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY. EXPECT LOWS TO REACH NEAR 20 NORTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO EVERGREEN AND CAMDEN ALABAMA. SOME OF THE USUALLY COLDER SPOTS COULD DIP DOWN INTO THE UPPER TEENS. LOWER 20S ALONG AND NORTH OF A LINE FROM WIGGINS MISSISSIPPI...TO MOBILE...TO CRESTVIEW FLORIDA ARE EXPECTED. TEMPERATURES IN THE LOWER 30S ARE FORECAST ALONG THE IMMEDIATE BEACHES. THE COLD TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING WITH OVERNIGHT LOWS REBOUNDING ONLY 2 TO 5 DEGREES WARMER COMPARED TO TONIGHTS LOWS. ALL RESIDENTS SHOULD TAKE TIME TO CHECK ON EXPOSED WATER PIPES TO ENSURE ADEQUATE INSULATION IS IN PLACE...AS WELL AS MAKING PLANS TO MOVE PETS AND COLD SENSITIVE POTTED PLANTS INDOORS. CLOSE AUTOMATIC IRRIGATION SYSTEMS...AT THE METER IF POSSIBLE...AND CYCLE THROUGH EVERY CIRCUIT TO ENSURE THE WATER IN THE LINES AND RISERS IS AT LEAST PARTIALLY CLEARED. BRING IN GARDEN HOSES FROM THE OUTSIDE AS ANY REMAINING WATER IN THE HOSES MAY CAUSE THEM TO RUPTURE. ENSURE VEHICLES AND STATIONARY ENGINES SUCH AS AUTOMATIC GENERATORS HAVE ADEQUATE ANTIFREEZE. CHECK YOUR HOME HEATING SYSTEM AS WELL AS CARBON MONOXIDE AND SMOKE DETECTORS. ALSO CHECK ON ELDERLY NEIGHBORS AND RELATIVES ENSURING THEY HAVE ADEQUATE HEAT. ENSURE SPACE HEATERS ARE SAFE AND IN WORKING ORDER. AREA RELIEF AGENCIES AND SHELTERS SHOULD PREPARE FOR HIGH DEMAND DUE TO COLD OVERNIGHT TEMPERATURES MONDAY AND TUESDAY NIGHT. AGRICULTURAL INTERESTS SHOULD CONSIDER ANY PROTECTIVE MEASURES TO TAKE FOR LIVESTOCK...GREENHOUSES...ORCHARDS...AND MACHINERY FOR THESE UNUSUALLY COLD TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A HARD FREEZE IS LOCALLY DEFINED AS TEMPERATURES DIPPING TO 26 DEGREES OR LESS FOR MORE THAN 5 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KMOB 050202 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 802 PM CST MON DEC 4 2006 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY... .A HARD FREEZE IS FORECAST OVERNIGHT OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. ARCTIC AIR ALREADY IN PLACE ACROSS THE CENTRAL GULF COAST REGION WILL ALLOW OVERNIGHT LOW TEMPERATURES TO REACH MINIMUM TEMPERATURE READINGS NOT SEEN HERE FOR NEARLY 2 YEARS. TEMPERATURES HAD ALREADY DROPPED TO THE LOW TO MID 30S ACROSS MOST OF THE REGION BY 700 PM MONDAY EVENING...AND OVERNIGHT LOWS ARE EXPECTED TO REACH NEAR 20 NORTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO EVERGREEN AND CAMDEN ALABAMA WITH SOME OF THE USUALLY COLDER SPOTS POSSIBLY DIPPING DOWN INTO THE UPPER TEENS. SOUTH OF THAT LINE AND NORTH OF A WIGGINS MISSISSIPPI...TO MOBILE...TO CRESTVIEW FLORIDA LINE LOWER 20S ARE EXPECTED. CLOSER TO THE COAST...LOWS IN THE MID TO UPPER 20S ARE EXPECTED. COLD TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING WITH OVERNIGHT LOWS REBOUNDING ONLY 2 TO 5 DEGREES WARMER COMPARED TO TONIGHTS LOWS. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051115- /O.CON.KMOB.FZ.W.0007.061205T0500Z-061205T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 802 PM CST MON DEC 4 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY. EXPECT LOW TEMPERATURES TO DROP TO NEAR 20 NORTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO EVERGREEN AND CAMDEN ALABAMA. SOME OF THE USUALLY COLDER SPOTS COULD DIP DOWN INTO THE UPPER TEENS. SOUTH OF THAT LINE AND NORTH OF A WIGGINS MISSISSIPPI...TO MOBILE...TO CRESTVIEW FLORIDA LINE...LOWER 20S ARE EXPECTED. TEMPERATURES RANGING FROM THE UPPER 20S MID TO THE LOWER 30S ARE EXPECTED ALONG THE IMMEDIATE BEACHES. COLD TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING WITH OVERNIGHT LOWS REBOUNDING ONLY 2 TO 5 DEGREES WARMER COMPARED TO TONIGHTS LOWS. ALL RESIDENTS SHOULD TAKE TIME TO CHECK ON EXPOSED WATER PIPES TO ENSURE ADEQUATE INSULATION IS IN PLACE...AS WELL AS MAKING PLANS TO MOVE PETS AND COLD SENSITIVE POTTED PLANTS INDOORS. CLOSE AUTOMATIC IRRIGATION SYSTEMS...AT THE METER IF POSSIBLE...AND CYCLE THROUGH EVERY CIRCUIT TO ENSURE THE WATER IN THE LINES AND RISERS IS AT LEAST PARTIALLY CLEARED. BRING IN GARDEN HOSES FROM THE OUTSIDE AS ANY REMAINING WATER IN THE HOSES MAY CAUSE THEM TO RUPTURE. ENSURE VEHICLES AND STATIONARY ENGINES SUCH AS AUTOMATIC GENERATORS HAVE ADEQUATE ANTIFREEZE. CHECK YOUR HOME HEATING SYSTEM AS WELL AS CARBON MONOXIDE AND SMOKE DETECTORS. ALSO CHECK ON ELDERLY NEIGHBORS AND RELATIVES ENSURING THEY HAVE ADEQUATE HEAT. ENSURE SPACE HEATERS ARE SAFE AND IN WORKING ORDER. AREA RELIEF AGENCIES AND SHELTERS SHOULD PREPARE FOR HIGH DEMAND DUE TO COLD OVERNIGHT TEMPERATURES MONDAY AND TUESDAY NIGHT. AGRICULTURAL INTERESTS SHOULD CONSIDER ANY PROTECTIVE MEASURES TO TAKE FOR LIVESTOCK...GREENHOUSES...ORCHARDS...AND MACHINERY FOR THESE UNUSUALLY COLD TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A HARD FREEZE IS LOCALLY DEFINED AS TEMPERATURES DIPPING TO 26 DEGREES OR LESS FOR MORE THAN 5 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KMOB 051048 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 445 AM CST TUE DEC 5 2006 ...HARD FREEZE WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING... .A HARD FREEZE WILL CONTINUE OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH EARLY MORNING. ABUNDANT SUNSHINE THIS MORNING WILL ALLOW TEMPERATURES TO WARM INTO THE LOWER 50S BY NOON. COLD TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING WITH OVERNIGHT LOWS REBOUNDING ONLY 2 OR 3 DEGREES WARMER COMPARED THIS MORNING LOWS. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051300- /O.CON.KMOB.FZ.W.0007.000000T0000Z-061205T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 445 AM CST TUE DEC 5 2006 ...HARD FREEZE WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING... A HARD FREEZE WILL CONTINUE OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH EARLY MORNING. ABUNDANT SUNSHINE THIS MORNING WILL ALLOW TEMPERATURES TO WARM INTO THE LOWER 50S BY NOON. COLD TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING WITH OVERNIGHT LOWS REBOUNDING ONLY 2 OR 3 DEGREES WARMER COMPARED THIS MORNING LOWS. A HARD FREEZE WARNING IS LOCALLY DEFINED AS TEMPERATURES DIPPING TO 26 DEGREES OR LESS FOR MORE THAN 5 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Dec 3, 4:03 PM CST, 12 hours 12 minutes earlier.
Area forecast discussion, Dec 3, 4:03 PM CST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CST SUN DEC 3 2006
...COLDEST TEMPERATURES IN NEARLY 2 YEARS TO AFFECT THE REGION
MONDAY NIGHT AND TUESDAY NIGHT...
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...DRY COLD FRONT MAKING
STEADY PROGRESS SOUTHEAST ACROSS OUR NORTHWESTERN ZONES AT THIS HOUR
WILL USHER IN A COLDER AND MUCH DRIER AIRMASS TO THE REGION FOR
MONDAY. BATCH OF MID CLOUDS ALONG THE SOUTHERN EDGE OF AN UPPER
JETMAX EXTENDING FROM EAST TEXAS TO TENNESSEE AFFECTING SOME OF OUR
WESTERN ZONES IN THE SHORT TERM WILL GRADUALLY ERODE THROUGH
MONDAY. WINDS WILL AVERAGE 10 TO 15 MPH AND GUSTY TONIGHT AND START
OUT 15 TO 25 MPH AND GUSTY TOMORROW...DRIVING THE COLD ADVECTION
ACROSS THE FORECAST AREA THROUGH LATE AFTERNOON. BY SUNSET
TOMORROW...THE WINDS WILL START TO DECOUPLE (DIMINISH) AND WE EXPECT
TEMPS TO BEGIN THEIR DROP QUICKLY INTO THE MID 20S OVER THE INTERIOR
BY MIDNIGHT...WITH SEVERAL HOURS BELOW 26F OVER MANY INLAND
LOCATIONS BETWEEN MIDNIGHT AND 7 AM. THIS CONSTITUTES HARD FREEZE
CONDITIONS FOR AREAS GENERALLY NORTH OF A LINE FROM WIGGINS...TO
SARALAND...TO CRESTVIEW. FURTHER SOUTH MONDAY NIGHT...MID TO UPPER
20S WILL BE NOTED ALONG THE INTERSTATE 10 CORRIDOR WITH UPPER 20S TO
LOWER 30S EXPECTED ALONG THE COAST. THE COASTAL AREAS HAVE HAD VERY
MARGINAL TO SPOTTY LIGHT FREEZES...SO THIS WILL BE THE FIRST
SIGNIFICANT FREEZE FOR THOSE AREAS AS WELL. THEREFORE...WE POSTED A
FREEZE WATCH ACROSS THE ENTIRE AREA (HARD FREEZE INLAND...FREEZE
ALONG THE COAST).
THE LAST TIME WE SAW WIDESPREAD MID 20S ACROSS OUR INTERIOR ZONES
WAS FEBRUARY 2006. THE LAST TIME WE SAW WIDESPREAD UPPER TEENS TO
LOWER 20S ACROSS THE INLAND ZONES WAS JANUARY 2005. THE LAST TIME
WE SAW MID TEENS ACROSS THE INLAND ZONES WAS JANUARY 2003. THE
RECORD LOWS FOR BOTH MOBILE AND PENSACOLA ON DECEMBER 5TH IS 26
DEGREES...SET IN 1893. WE ARE FORECASTING RECORD LOWS FOR THESE
LOCATIONS.
.LONG TERM (TUESDAY THROUGH NEXT SUNDAY)...THE LATEST 12Z GFS HAS
TRENDED TOWARDS THE DRIER ECMWF/CANADIAN GEM PACKAGES WITH THE GULF
LOW THURSDAY THROUGH LATE WEEK. THE GFS HAS TRENDED STRONGER WITH
THE RIDGE OVER THE SOUTHERN STATES THURSDAY THROUGH
SATURDAY...RESULTING IN COOLER TEMPS FOR OUR AREA AND WITH KEEPING
THE DEEP MOISTURE WELL OFFSHORE. WE LEFT A SLIGHT CHANCE OF RAIN
GOING THURSDAY AND THURSDAY NIGHT AS A BATCH OF MIDLEVEL MOISTURE
SWINGS THROUGH UNDERNEATH A PASSING MIDLEVEL DISTURBANCE...BUT
OVERALL WE DID TREND POPS DOWN IN THE LATE WEEK TIMEFRAME AND WENT
CLOSER TO THE COOLER 12Z MEX GUIDANCE. /05
&&
.MARINE....MASSIVE (1040-1045 MB) ARCTIC HIGH PRESSURE RIDGE OVER
THE HEART OF THE NATION WAS EXPANDING SOUTHEAST. LEADING EDGE OF
NEXT COLD AIR INTRUSION (FRONT) WAS KNOCKING ON THE DOOR STEP.
EXPECT BY THIS EVENING...WE WILL SEE FRONTAL PASSAGE AND A
STRENGTHENING NORTHERLY WIND AND BUILDING SEAS IN ITS WAKE. WE COULD
SEE OCCASIONAL GUSTS UP TO AROUND 35 KNOTS TONIGHT...ESPECIALLY IN
THE 20 TO 60 NM ZONES. WITH THE DURATION AND STRENGTH OF THE
NORTHERLY FETCH...SEAS WILL BE HIGHEST IN THESE ZONES AS WELL.
BOATING CONDITIONS...ESPECIALLY FOR SMALLER CRAFT WILL BECOME
HAZARDOUS IN THE SHORT TERM. THERE IS HIGH CONFIDENCE IN SEEING THE
UPPER END OF SMALL CRAFT ADVISORY CONDITIONS. HIGH PRESSURE SLIDES
EAST AND WEAKENS BY THE MIDDLE OF THE WEEK. THIS CAUSES A DOWNWARD
TREND IN WINDS AND SEAS THEN.
BY THE END OF THE WEEK...THE FORECAST SYNOPTIC PATTERN SUPPORTS YET
ANOTHER SURGE...YIELDING A STRENGTHENING OF NORTHERLY WINDS AND
BUILDING SEAS. WITH THE THE STRENGTH OF THE NEXT HIGH...THE WAVE OF
FRONTAL LOW PRESSURE OVER THE WESTERN GULF HAS BEEN SUPPRESSED MUCH
MORE SOUTHWARD. AS A RESULT...CHANCES OF RAIN APPEAR TO HAVE
DIMINISHED FOR LATE IN THE WEEK. /10
&&
.FIRE WEATHER...GIVEN THE PROJECTED VERY LOW DEWPOINTS MOVING INTO
THE REGION UNDER THE ARCTIC HIGH...WE WILL HAVE VERY LOW RH VALUES
EACH AFTERNOON MONDAY AND TUESDAY. HAVE POSTED THE APPROPRIATE RED
FLAG WARNINGS AND FIRE WEATHER WATCHES OVER THE WESTERN FLORIDA
PANHANDLE. WE DONT MEET THE STATE CRITERIA FOR RED FLAG WARNINGS
OVER MISSISSIPPI OR ALABAMA BASED ON LOWER OBSERVED KBDI VALUES. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 29 51 24 59 / 00 00 00 00
PENSACOLA 33 53 27 61 / 00 00 00 00
DESTIN 39 56 33 58 / 00 00 00 00
EVERGREEN 28 51 20 59 / 00 00 00 00
WAYNESBORO 25 49 21 57 / 00 00 00 00
CAMDEN 27 50 20 58 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM 11 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FIRE WEATHER WATCH FROM 10 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FREEZE WATCH FROM 11 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FREEZE WATCH FROM 11 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
05/GARMON
10/MANISCALCOHazardous weather outlook, Dec 3, 9:48 PM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 948 PM CST SUN DEC 3 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 041100- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 948 PM CST SUN DEC 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT OVER THE MARINE AREA...DANGEROUS BOATING CONDITIONS TONIGHT AS A SURGE OF COLD AIR MOVES SOUTH OVER THE NORTHERN GULF. STRONG NORTH WINDS TO NEAR GALE FORCE...AND HIGH SEAS WILL POSE MANY HAZARDS TO SMALL CRAFT AND A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY POTENTIAL OF RECORD BREAKING LOWS IN THE AREA MONDAY NIGHT AS A VERY STRONG RCTIC HIGH BECOMES REINFORCED OVER THE AREA. LOWS WILL REACH NEAR 20 OVER OUR NORTHERN INLAND COUNTIES MONDAY NIGHT AND LOWER 20S NORTH OF A WIGGINS TO CRESTVIEW LINE. SOME OF THE NORMALLY COLDER PLACES SUCH AS VALLEYS IN THE INTERIOR COULD HAVE LOWS IN THE UPPER TEENS BY DAYBREAK TUESDAY. LOWS MAY REBOUND A FEW DEGREES WEDNESDAY MORNING. PROTECTIVE MEASURES SHOULD BE CONSIDERED FOR OUTDOOR COLD SENSITIVE PLANTS...PETS AND EXPOSED PIPES BOTH MONDAY AND TUESDAY NIGHTS. FOR ADDITIONAL INFORMATION ON THE COLD TEMPERATURES...REFER TO THE LATEST FREEZE WATCH...ISSUED BY THE NATIONAL WEATHER SERVICE MOBILE. OVER THE MARINE AREA...HAZARDOUS BOATING CONDITIONS WILL REMAIN AS STRONG NORTHERLY WINDS AND HIGH SEAS CONTINUE THROUGH TUESDAY MORNING. THE STRONG OFFSHORE FLOW WILL DECREASES AND SEAS SUBSIDE THROUGH MIDWEEK AS THE CENTER OF THE HIGH MOVES EAST OF THE AREA. WINDS WILL INCREASE AND SEAS BUILD AGAIN LATE IN THE WEEK AS YET ANOTHER VERY STRONG HIGH MOVES IN FROM THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 12:31 PM CST | Red Flag Warning | MOB | Walton | 29 hr |
Nearby
Freeze Warnings in Alabama, 2006Freeze Warnings in Mississippi, 2006Freeze Warnings in Florida, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.